Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 14, 2008, 10:03 AM CDT for Clay County, Minnesota. It took effect at Apr 15, 2008, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 10:03 AM CDT (15:03 UTC)
- In effect from
- Apr 15, 2008, 1:00 PM CDT
- Expired
- Apr 15, 2008, 9:22 AM CDT
- In force
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Clay County, MN
The river
Written for the forecast point Buffalo River (MN) near Hawley (HWYM5).
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05061000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 141503 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1003 AM CDT MON APR 14 2008 ...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A NEW WARNING FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY .ADDITIONAL SNOWMELT HAS CONTRIBUTED TO RISING RIVER LEVELS NEAR HAWLEY. THIS IS LIKELY TO PUSH THE RIVER ABOVE FLOOD STAGE BY EARLY TUESDAY. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-141803- /O.NEW.KFGF.FL.W.0002.080415T1800Z-000000T0000Z/ /HWYM5.1.SM.080415T1800Z.080417T0600Z.000000T0000Z.NO/ 1003 AM CDT MON APR 14 2008 THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A * FLOOD WARNING FOR THE BUFFALO RIVER NEAR HAWLEY. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM MONDAY THE STAGE WAS 5.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 8.5 FEET BY EARLY THURSDAY MORNING. $$ WJB
3 follow-up statements
000 WGUS83 KFGF 141531 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1031 AM CDT MON APR 14 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA.. THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH >>> ENTER LENGTH OF QPF FCST HERE <<<. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-160331- /O.CON.KFGF.FL.W.0002.080415T1800Z-000000T0000Z/ /HWYM5.1.SM.080415T1800Z.080417T0600Z.000000T0000Z.NO/ 1031 AM CDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 5.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 8.5 FEET BY EARLY THURSDAY MORNING. * IMPACT STATEMENT(S) - AT 9.0 FEET, MODERATE FLOOD STAGE.RAILROAD UNDERPASS AT US HWY 10 FLOODS. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE TUE WED THU FRI SAT SUN MON (MONTH/DAY) 04/15 04/16 04/17 04/18 04/19 04/20 04/21 BUFFALO RIVER HAWLEY 6.4 8.1 8.5 8.4 8.3 8.1 7.9 $$ WJB
000 WGUS83 KFGF 141557 CCA FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1031 AM CDT MON APR 14 2008...CORRECTED ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA.. THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH TUESDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-160331- /O.CON.KFGF.FL.W.0002.080415T1800Z-000000T0000Z/ /HWYM5.1.SM.080415T1800Z.080417T0600Z.000000T0000Z.NO/ 1031 AM CDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 5.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 8.5 FEET BY EARLY THURSDAY MORNING. * IMPACT STATEMENT(S) - AT 9.0 FEET, MODERATE FLOOD STAGE.RAILROAD UNDERPASS AT US HWY 10 FLOODS. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE TUE WED THU FRI SAT SUN MON (MONTH/DAY) 04/15 04/16 04/17 04/18 04/19 04/20 04/21 BUFFALO RIVER HAWLEY 6.4 8.1 8.5 8.4 8.3 8.1 7.9 $$ WJB
000 WGUS83 KFGF 151422 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 922 AM CDT TUE APR 15 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH WEDNESDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-151452- /O.CAN.KFGF.FL.W.0002.000000T0000Z-080415T1422Z/ /HWYM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 922 AM CDT TUE APR 15 2008 THE FLOOD WARNING IS CANCELLED FOR THE BUFFALO RIVER NEAR HAWLEY. * AT 6:00 AM TUESDAY THE STAGE WAS 5.5 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 5.7 FEET THURSDAY EARLY AFTERNOON. * IMPACT STATEMENT(S) - AT 6.5 FEET, FORECAST SERVICE STAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/16 04/17 04/18 04/19 04/20 04/21 04/22 BUFFALO RIVER HAWLEY 5.6 5.6 5.7 5.6 5.6 5.5 5.4 $$ WJB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 14, 10:02 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 14, 10:02 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1002 AM CDT MON APR 14 2008
.DISCUSSION...
THE MAIN CHALLENGE TODAY WILL BE WIND SPEEDS AND HEADLINES. A
STRONG SOUTHERLY FLOW WILL DEVELOP TODAY...WITH ABOUT 35-40KT TO
MIX FROM 925 MB BY LATE THIS AFTERNOON UNTIL AROUND 03Z. WE ARE
ALREADY NEAR WIND ADVISORY CRITERIA IN THE FAR NORTH...SO WILL
ISSUE A WIND ADVISORY FOR THE VALLEY NOW THROUGH 03Z. THE EVENING
CREW CAN EVALUATE THE WIND HEADLINES LATER...AS THE LOW LEVEL JET
INCREASES OVERNIGHT. SOME DE-COUPLING SHOULD OCCUR...AND THIS IS
SOMETHING TO CONSIDER THIS EVENING. TEMPS TODAY SHOULD WARM SLIGHTLY
ABOVE NORMAL WITH WARM ADVECTION CONTINUING. OTHER THAN SOME
CIRRUS TODAY...EXPECT NEARLY FULL INSOLATION WHICH SHOULD ALSO
HELP MIX THE LOWEST 900MB EFFICIENTLY.
WE WILL ISSUE THE NPW FOR THE WIND ADVISORY AND GRID/TEXT PRODUCTS
BY 11 AM.
&&
.AVIATION...
VFR CONDITIONS TODAY WITH SOUTHERLY WINDS GUSTING TO 40 MPH AT
TIMES IN THE VALLEY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR NDZ006>008-014-
015-024-026-054.
MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ001>005-007-
008-013>015-029.
&&
DKHazardous weather outlook, Apr 14, 7:00 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT MON APR 14 2008 NDZ006>008-014-015-024-026-054-151200- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON- WESTERN WALSH COUNTY- 700 AM CDT MON APR 14 2008 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EARLY EVENING A RED FLAG WARNING IS IN EFFECT FOR PARTS OF NORTHEAST NORTH DAKOTA FOR PEMBINA...WESTERN WALSH...NELSON...EDDY COUNTIES AND COUNTIES TO THE WEST. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH SOME HIGHER GUSTS. HUMIDITIES WILL DECREASE TO 20 TO 30 PERCENT. THE WARNING IS IN EFFECT FROM NOON TO 9 PM CDT. IF WINDS BECOME MUCH STRONGER A WIND ADVISORY COULD BE NEEDED FOR THIS AFTERNOON AND TONIGHT. HIGH PRESSURE OVER WISCONSIN AND LOW PRESSURE OVER SOUTHERN SASKATCHEWAN WILL PRODUCE WINDY CONDITIONS ACROSS THE RED RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE EASTERN NORTH DAKOTA TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>009-013>017-022>024-027>032-040-NDZ016-027>030-038-039-049- 052-053-151200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-EASTERN WALSH COUNTY- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- 700 AM CDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:30 AM CDT | Wind Advisory | FGF | Clay, Kittson, Marshall, Norman, Pennington, Polk and 3 more | 11 hr |
Nearby
River Flood Warnings in Minnesota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.